British Skin Foundation - Acne and Spots

Moderator: talkhealth

Accutane for mild but very persistent acne

Postby Mohammad1123 on Fri Jul 06, 2018 2:41 am

Hi ive had 3 different antibiotics for acne currently on lyemecyline for a yr. Although my acne is mild but it's very persistent and it's really effecting me. I've got a dermatologist appointment and want to ask for accutane. I'm litterly scared to look in the mirror although it's mild its really effecting me. I'm scared that he will not give me accutane and say it's not too worse. But I've been on antibiotics for yrs and 3 different ones and I'm at the same point when i took the very 1st tablet. My question is can i get accutane as I've tried 3 antibiotics and I'm pretty sure lyemecyline is one of the strongest. I've tried 1 topical yrs ago but was not good on my skin so I don't want them again. Thanks
Mohammad1123
 
Posts: 2
Joined: Thu Jul 05, 2018 1:07 pm

Re: Accutane for mild but very persistent acne

Postby talkhealth on Mon Jul 16, 2018 5:13 pm

Hi Mohammad,

Thank you for your post.

We have moved this topic to our Ask The Experts forum on acne and spots, one of the experts on our panel will be able to provide you with an answer shortly.

Thanks,
The talkhealth Team
talkhealth team
Read our health blog - http://www.talkhealthpartnership.com/blog
User avatar
talkhealth
 
Posts: 914
Joined: Thu Nov 04, 2010 3:29 pm

Re: Accutane for mild but very persistent acne

Postby Anjali Mahto on Tue Jul 17, 2018 9:29 pm

Thank you very much for your question.

I hope you have a positive experience when you attend to see a dermatologist. From a personal practice point of view, I prescribe Roaccutane in the following circumstances:

1. Severe acne with deep spots (nodules, cysts)
2. Acne that is resulting in scarring
3. Acne that fails to respond to antibiotics or comes back quickly after finishing a course of treatment
4. Acne that is affecting self-esteem

My advice would be to be as open and honest as possible with your dermatologist when your appointment comes through and express your legitimate concern that your acne fails to respond to antibiotics and affects how you feel.

Good luck and best wishes,

Anjali
Dr Anjali Mahto
Consultant Dermatologist and British Skin Foundation spokesperson

http://www.talkhealthpartnership.com/online_clinics/experts/dr_anjali_mahto.php
User avatar
Anjali Mahto
 
Posts: 12
Joined: Wed Mar 14, 2018 6:40 pm

Who is online
Users browsing this forum: No registered users and 0 guests

cron